MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L32MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L32MM; SCREW, FIXATION, BONE
Model Number 657432
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "a straight plate of the variax foot system was required for a reduction of the distal tibia and at the time of placing the screws to fix it, they went through the holes of the plate displacing the plate and it had to be removed and it was needed to find another way to maintain the reduction increasing the surgical time.".
 
Additional Manufacturer Narrative
Correction: refer to b2 outcomes attributed to ae.The reported event could not be confirmed, since the device was returned and found to be fully functional.Device inspection revealed the following: the received bone screw was visually inspected in which we can see the damaged head the shape of the screw head is clearly damaged, which is caused by misalignment and application of excessive force which can be implantation or explantation.A functional test was conducted with the received plate and screws in which we were able to assemble them properly.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation root cause can be attributed to user-related.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
BONE SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L32MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17054713
Report Number0008031020-2023-00214
Device Sequence Number6814593
Product Code HWC
UDI-Device Identifier07613327074048
UDI-Public07613327074048
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number657432
Device Catalogue Number657432
Device Lot NumberK37528
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 YR
Patient SexMale
Patient Weight72 KG